MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Model Number 06P1601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The field service engineer (fse) reported while removing the trigger waste tubing of the alinity s processing module, as part of troubleshooting, a small amount of trigger solution waste flicked into their left eye.The fse cleaned immediately with water and no issues occurred with their eye after cleaning.No other intervention was required after the water wash and there was no reported lasting effects on the eye.The fse reported only gloves and lab coat were utilized for this event and stated that safety goggles will be used in future events to minimize impact.The instrument was being serviced due to the sample manager icb (stepperpg 36v) sensor that failure.Additionally, the following information was provided regarding the troubleshooting and service that was performed.The fse has checked/reseated all connections on the rsm icb, checked all fuses on the pdm, checked all the connections on the power supply.Swapped the rsm icb with the bsm icb, tested all micro fuses on both icb's, error continued.Manually moved all pipettors, process paths, rsm robot to a different homing position and tested interlocks, with all doors open/closed which passed.A new icb & power supply unit was ordered to be delivered 16may2023.16052023 the rsm icb was replaced which was fuf.The orange led flashing on the board, showing a connectivity/bricked error.The voltages were tested on pdm and were all ok.The replacement icb ordered to be delivered 17may2023.17may2023 the rsm isb was replaced and tested the reagent preparation station 1 without power, original error didn¿t appear.Troubleshooted the 2 motors on the station, found the spin motor to be causing the issue and replaced the spin motor.The instrument booted up fine and went to run daily maintenance.The instrument failed with the following errors: 3322 | sub_aim= | pre-trigger and trigger waste pump vacuum pressure error, pressure value (12425) minimum value (12500) maximum value (20000) the fse started to troubleshoot by checking all tubings, removing, and reconnecting.Reseating the dual in/out valve, pressure sensor but the error continued.The accumulator was removed and all tubings/fittings were checked with no signs of leaks or cracks.The fse swapped the trigger/pre-trigger waste pump with the r2 waste pump.18may2023 the fse completed manual test using the waste aspirate vacuum diagnostic.Found pp2 was not aspirating from the waste probe & the probe tubing was loose from the baseplate of the alinity.The tubing to the baseplate was replaced; however the error continued.The tubing again was checked again and found the nipple on the baseplate was clogged.Cleared this blockage, reattached the waste tubing.Completed instrument start up, customer ran daily maintenance.Passed.Assay controls, passed.No impact to patient management or user safety was reported.
 
Additional Manufacturer Narrative
The complaint investigation for the eye exposure to the field service representative during removal of the tubing r1 wash station as a part of during troubleshooting the alinity s processign module included labeling, ticket trending review, ticket search, field data review, and device history review.The field service engineer wore gloves and a lab coat but did not wear safety goggles when the incident occurred.A review of the instrument service history identified no additional occurrences of liquid splashes or contributing factors to the current complaint.A review of tracking and trending for the tubing r1 wash station did not identify any trends.Labeling was reviewed and found to adequately address the issue.A review of tracking and trending data in the product monitoring review found no systemic issues or trends related to the issue described in the complaint.Based on the investigation, no systemic issue or deficiency of alinity s processing module for serial number (b)(6) was identified.Additional information in section a3 gender.
 
Event or Problem Description

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17097196
Report Number1628664-2023-00006
Device Sequence Number7663030
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public00380740138479
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06P1601
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUBING R1 WASH STATION, B-30107418-01, UNKNOWN; TUBING R1 WASH STATION, B-30107418-01, UNKNOWN
Patient SexMale